What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 1:36 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 17, 1:36 PM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
236 PM CDT Wed Jul 17 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Thursday Night)
Issued at 122 PM CDT Wed Jul 17 2024
Current visible satellite imagery shows a surface low spinning
across portions of Oklahoma. This low will be the catalyst for our
first round of thunderstorms through the evening hours, and into
tomorrow morning. This remnant MCS will first move east into C.
Arkansas, where some heavy rainfall may be possible overnight in
our far northern zones. Additionally, a few of these storms may
be strong to severe, with damaging winds being the primary threat
with any storm that does become severe. Thankfully, this threat
is relatively marginal, with only a marginal risk from the SPC in
place for locations north of I-20.
This MCS will begin to drop south overnight, as the cold front
begins to force its hand. Here, additional showers and
thunderstorms will be possible through the day tomorrow, with
heavy rainfall being possible with these as well. With their mid-
day update, the WPC has introduced a slight risk for excessive
rainfall for our portions of E. Texas and NW. Louisiana. Isolated
flash flooding could be possible during this timeframe, but most
guidance has this MCS progressing through the region at a rather
reasonable rate. In turn, widespread flash flooding is not
anticipated, with most locations seeing between 2-4 inches of
rainfall into Friday.
/44/
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 122 PM CDT Wed Jul 17 2024
Longwave troughing will continue to work into the region through
the weekend, reinforcing itself into Monday. This will allow for
cooler air to remain filtering into the region, with afternoon
highs running around five degrees below normal. As better rain
chances return to the region by Monday, some locations could run
10 degrees below normal, with afternoon highs hovering in the mid
to upper-80s. Given the location of this troughing, and a few
disturbances riding the upper-level flow, rain chances will linger
for most of the long-term.
/44/
&&
.AVIATION...
(12Z TAFS)
Issued at 641 AM CDT Wed Jul 17 2024
For the 17/12Z TAF period, VFR conditions prevail with just some
upstream cirrus spilling south of the Red River. This cirrus is
associated with convection just to our north along an advancing
cold front moving through the Southern Plains and Ozarks. Some
patchy low stratus will be possible around LFK early in the pd
before lifting into a cu field later in the day. As the front to
our north approaches our northern airspace late this afternoon,
convection will be possible around/after 18/00Z at TXK/ELD and
farther south toward our I-20 terminals by mid to late evening so
have included SHRA/VCTS at most sites. Otherwise, look for light
S/SW winds to increase by 15Z between 5-10 kts, then become more
variable by 18/00Z ahead of the approaching cold front.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 87 73 87 / 70 70 50 40
MLU 73 89 71 85 / 60 80 60 60
DEQ 70 83 67 86 / 80 60 10 10
TXK 73 85 70 86 / 70 70 20 20
ELD 70 83 68 83 / 70 80 30 30
TYR 74 86 71 87 / 50 60 30 30
GGG 73 85 71 86 / 60 70 40 30
LFK 73 88 71 86 / 50 70 50 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...44
LONG TERM....44
AVIATION...20Hazardous weather outlook, Jul 17, 12:00 PM CST, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
100 PM CDT Wed Jul 17 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
100 PM CDT Wed Jul 17 2024
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
The existing Heat Advisory will be allowed to expire at 7PM tonight,
as rain chances increase across the region. A few of these storms may
be strong to severe north of I-30, with a Marginal Risk in place for
these locations. Additionally, storms may produce heavy rainfall at
times, and isolated Flash Flooding can not be ruled out
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
44
In the hours before
Special weather statement, Jul 17, 3:23 PM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
423 PM CDT Wed Jul 17 2024
TXZ097-109>112-125-126-136>138-149>151-172200-
Gregg TX-Panola TX-Smith TX-Harrison TX-Marion TX-Morris TX-
Upshur TX-Cherokee TX-Cass TX-Camp TX-Bowie TX-Rusk TX-Titus TX-
423 PM CDT Wed Jul 17 2024
...STRONG THUNDERSTORMS WILL IMPACT MARION...RUSK...SOUTHERN BOWIE...
CENTRAL UPSHUR...SOUTHEASTERN TITUS...SMITH...CASS...HARRISON...
NORTHWESTERN PANOLA...MORRIS...SOUTHEASTERN CAMP...GREGG AND NORTHERN
CHEROKEE COUNTIES THROUGH 500 PM CDT...
At 422 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Linden to 6 miles west of Berea to near
Longview to near Bullard. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tyler, Longview, Marshall, Jacksonville, Henderson, Kilgore,
Whitehouse, White Oak, Gladewater, Atlanta, Rusk, Gilmer, Hallsville,
Daingerfield, Overton, Bullard, Jefferson, Linden, Troup, and Hughes
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3230 9545 3233 9546 3256 9508 3292 9485
3330 9480 3335 9406 3255 9423 3219 9456
3171 9533 3174 9533 3173 9537 3175 9536
3176 9540 3187 9544 3193 9542 3196 9545
3205 9542 3215 9548 3218 9546 3223 9549
TIME...MOT...LOC 2122Z 315DEG 31KT 3305 9443 3282 9451 3249 9479 3213
9536
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
53Special weather statement, Jul 17, 3:52 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
452 PM CDT Wed Jul 17 2024
ARZ050-059-070-071-LAZ001-002-OKZ077-TXZ096-097-111-112-126-137-138-
150-151-172230-
Lafayette AR-Sevier AR-Little River AR-Miller AR-Bossier LA-Caddo LA-
McCurtain OK-Gregg TX-Panola TX-Harrison TX-Marion TX-Morris TX-
Cass TX-Bowie TX-Red River TX-Rusk TX-
452 PM CDT Wed Jul 17 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL SEVIER...
SOUTHWESTERN LAFAYETTE...LITTLE RIVER AND MILLER COUNTIES...
NORTHWESTERN CADDO AND NORTHWESTERN BOSSIER PARISHES...SOUTHEASTERN
MCCURTAIN...MARION...NORTHERN RUSK...BOWIE...CASS...HARRISON...
NORTHWESTERN PANOLA...NORTHEASTERN MORRIS...GREGG AND SOUTHEASTERN
RED RIVER COUNTIES THROUGH 530 PM CDT...
At 449 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arkinda to near Atlanta to Smithland to 6
miles west of Tatum. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Longview, Texarkana, Marshall, Kilgore, White Oak, Atlanta, Wake
Village, Ashdown, New Boston, Foreman, Vivian, Hallsville, Nash,
Hooks, Overton, Waskom, Jefferson, Linden, De Kalb, and Queen City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3378 9502 3385 9411 3321 9373 3293 9364
3223 9424 3229 9498 3266 9474 3266 9470
3271 9470 3295 9454 3316 9468
TIME...MOT...LOC 2149Z 265DEG 34KT 3378 9454 3309 9414 3282 9418 3234
9462
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Jul 17, 4:24 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
524 PM CDT Wed Jul 17 2024
ARZ070>072-LAZ001>003-010-TXZ097-112-126-138-150-151-153-172315-
Lafayette AR-Miller AR-Columbia AR-Bossier LA-Caddo LA-Webster LA-
De Soto LA-Panola TX-Harrison TX-Marion TX-Cass TX-Bowie TX-Rusk TX-
Shelby TX-
524 PM CDT Wed Jul 17 2024
...STRONG THUNDERSTORMS WILL IMPACT LAFAYETTE...MILLER AND
SOUTHWESTERN COLUMBIA COUNTIES...NORTHWESTERN WEBSTER...NORTHWESTERN
DE SOTO...CADDO AND BOSSIER PARISHES...EASTERN MARION...NORTHEASTERN
RUSK...NORTH CENTRAL SHELBY...SOUTHEASTERN BOWIE...EASTERN CASS...
EASTERN HARRISON AND PANOLA COUNTIES THROUGH 615 PM CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Texarkana to near Ida to near Belcher to
near Carthage. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shreveport, Bossier City, Texarkana, Marshall, Carthage, Atlanta,
Springhill, Stamps, Lewisville, Vivian, Haughton, Greenwood,
Blanchard, Waskom, Benton, Stonewall, Queen City, Tatum, Cullen, and
Tenaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3344 9351 3285 9342 3250 9352 3185 9414
3227 9468 3283 9417 3307 9418 3334 9428
TIME...MOT...LOC 2223Z 300DEG 28KT 3336 9403 3303 9387 3276 9388 3211
9440
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
53Special weather statement, Jul 17, 4:26 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
526 PM CDT Wed Jul 17 2024
ARZ059-070-OKZ077-TXZ097-172315-
Little River AR-Miller AR-McCurtain OK-Bowie TX-
526 PM CDT Wed Jul 17 2024
...STRONG THUNDERSTORMS WILL IMPACT LITTLE RIVER...NORTHWESTERN
MILLER...SOUTHEASTERN MCCURTAIN AND NORTHEASTERN BOWIE COUNTIES
THROUGH 615 PM CDT...
At 526 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Idabel to 7 miles north of New
Boston to 7 miles north of Queen City. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Texarkana, Wake Village, Ashdown, New Boston, Foreman, Nash, Hooks,
Redwater, Red Lick, Winthrop, Ogden, Mandeville, Arkinda, Genoa,
Richmond, Leary, Mount Pleasant, Moon, Goodlake, and Arden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3383 9434 3358 9394 3338 9380 3332 9427
3353 9446 3369 9475 3373 9475 3373 9481
3377 9482 3376 9483 3373 9482 3379 9492
3381 9492 3381 9495
TIME...MOT...LOC 2226Z 273DEG 27KT 3378 9484 3356 9443 3325 9413
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Jul 17, 5:05 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
605 PM CDT Wed Jul 17 2024
LAZ001>004-010>012-017-TXZ138-151-153-166-172345-
De Soto LA-Bossier LA-Bienville LA-Red River LA-Claiborne LA-
Caddo LA-Webster LA-Sabine LA-Panola TX-Harrison TX-San Augustine TX-
Shelby TX-
605 PM CDT Wed Jul 17 2024
...STRONG THUNDERSTORMS WILL IMPACT WEBSTER...DE SOTO...NORTHWESTERN
RED RIVER...CADDO...CLAIBORNE...WESTERN BIENVILLE...BOSSIER AND
NORTHWESTERN SABINE PARISHES...SOUTHEASTERN HARRISON...PANOLA...
SHELBY AND NORTHEASTERN SAN AUGUSTINE COUNTIES THROUGH 645 PM CDT...
At 604 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Springhill to near Eastwood to near Stonewall
to near Center. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shreveport, Bossier City, Minden, Carthage, Springhill, Center,
Mansfield, Homer, Haughton, Greenwood, Blanchard, Haynesville,
Waskom, San Augustine, Benton, Stonewall, Logansport, Ringgold,
Sibley, and Cullen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3200 9453 3222 9430 3266 9398 3302 9389
3302 9292 3277 9292 3223 9320 3186 9352
3152 9409
TIME...MOT...LOC 2304Z 305DEG 32KT 3299 9345 3263 9354 3228 9375 3186
9418
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
53Special weather statement, Jul 17, 5:06 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
606 PM CDT Wed Jul 17 2024
ARZ050-051-059>061-070>073-172345-
Howard AR-Hempstead AR-Lafayette AR-Union AR-Sevier AR-
Little River AR-Miller AR-Nevada AR-Columbia AR-
606 PM CDT Wed Jul 17 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LITTLE RIVER...
HEMPSTEAD...NORTHEASTERN MILLER...SOUTHEASTERN SEVIER...LAFAYETTE...
SOUTHEASTERN HOWARD...WESTERN UNION...SOUTHERN NEVADA AND COLUMBIA
COUNTIES THROUGH 645 PM CDT...
At 606 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Wilton to near Lewisville to
Springhill. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Texarkana, Magnolia, Hope, Ashdown, Stamps, Waldo, Lewisville,
McNeil, Bradley, Taylor, Emmet, Wilton, Emerson, Buckner, Perrytown,
Rosston, Garland, Fulton, Ogden, and Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3356 9311 3338 9312 3337 9287 3302 9277
3302 9375 3337 9384 3356 9407 3357 9406
3377 9435 3383 9359
TIME...MOT...LOC 2306Z 273DEG 32KT 3374 9404 3340 9356 3301 9345
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53